What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 17, 1:53 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 17, 1:53 PM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
153 PM CST Thu Feb 17 2022
.DISCUSSION...
Really in a waiting period currently as showers and thunderstorms
have begun to develop to our west, but have not yet moved into
our area. Beginning to see some severe storms develop across
Mississippi, where instability has already increased from this
morning. Increased shear has moved into the area as expected, with
surface winds still on the higher end of things. Regardless of
whether we see severe storms this afternoon or not, many will
continue to see wind gusts upwards of 50 mph.
With that being said, we are beginning to see some destabilization
to our southwest, where cloud coverage has broken a bit. As
things stand right now, our southwestern counties have had the
best opportunity to destabilize and conditions appear to be most
favorable there for our tornado threat. Still have several hours
of daylight left to destabilize the rest of our area, which it
will not take a lot of instability to get these storms going
unfortunately since everything else is already in place.
Expecting storms to begin to cross the TN river within the next
few hours, arrive to the I-65 corridor between 3 PM and 6PM, and
arrive to the Upper Cumberland between 5 PM and 9 PM. Damaging
wind gusts and a tornado or two are our main concerns. In
addition, isolated flash flooding in poorly drained areas and
areas that received prolonged rainfall this morning cannot be
ruled out.
Everything will move out early tomorrow morning, leaving behind
cloud skies through at least the first half of the day. Do expect
temps to be well cooler tomorrow, with highs nearly 20 to 30
degrees cooler than today. Looking at this weekend, things
actually look fairly nice with plenty of sunshine and temps
gradually warming each day.
Glancing into next week, things are setting up for two decent
weather makers: one during the first half and one during the
second half. Certainly need to keep an eye on the system for the
first half of the week, as it could bring some heavy rainfall to
Middle TN. Right now it looks like showers would develop late
Monday, continue throughout Tuesday, and exit the area briefly on
Wednesday. Model ensembles are putting out some pretty high PWAT
values for the time of year with total rainfall amounts on the
higher end as well. There are certainly some question marks as to
where the boundary will set up and how long showers would train
over a certain area for, so will leave things there for now. For
obvious reason, there aren't a lot of details to be shared about
the second half system given that it would be a week away at this
point, but know that even more rain could be on the way. As for
our temperatures into next week, temps will be on the warm side
through the first half of the week with things returning to more
normal for the second half.
&&
.AVIATION...
18Z TAF DISCUSSION.
Strong southerly winds will become more northerly following a
frontal boundary this afternoon/evening. Expect for TSRA to move
through this afternoon with periods of decreased visibilities and
variable winds. LLWS will be a concern from now until roughly 00Z
after the front passes through CKV/BNA/MQY. MVFR cigs expected
behind the front, with CSV dropping to IFR/LIFR. Should begin to
see improvements near the end of the current TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 28 41 27 49 26 / 60 0 0 0 0
Clarksville 25 40 27 46 25 / 30 0 0 0 0
Crossville 27 37 24 45 24 / 100 0 0 0 0
Columbia 27 43 26 51 26 / 60 0 0 0 0
Lawrenceburg 28 42 26 51 26 / 70 0 0 0 0
Waverly 25 41 27 48 28 / 30 0 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 PM CST this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.
&&
DISCUSSION......Adcock
AVIATION........Adcock
Hazardous weather outlook, Feb 17, 3:48 AM CST, 12 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
348 AM CST Thu Feb 17 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-181130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
348 AM CST Thu Feb 17 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Severe weather event expected today. Severe storms are likely to
develop in the afternoon and early evening. These storms may
produce either straight-lined winds and/or spinup tornadoes.
Additionally, gradient winds today are likely to gust to around
45mph at times.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Heavy rainfall will be possible Monday through Wednesday at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.
07
In the hours before
Local storm report, Feb 17, 2:33 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
233 PM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM NON-TSTM WND GST 5 NW CLARKSVILLE 36.62N 87.42W
02/17/2022 M51 MPH MONTGOMERY TN ASOS
ASOS STATION KCKV CLARKSVILLE OUTLAW FIELD.
0645 AM NON-TSTM WND GST CROSSVILLE 35.95N 85.03W
02/17/2022 M46 MPH CUMBERLAND TN MESONET
MESONET STATION FW2651 CROSSVILLE.
0855 AM NON-TSTM WND GST 5 N SHELBYVILLE 35.56N 86.44W
02/17/2022 M45 MPH BEDFORD TN AWOS
AWOS STATION KSYI SHELBYVILLE BOMAR FIELD.
0949 AM NON-TSTM WND GST 6 ENE WOODBURY 35.87N 85.97W
02/17/2022 M52 MPH CANNON TN MESONET
MESONET STATION AV589 SHORT MOUNTAIN.
1119 AM NON-TSTM WND GST 3 W CROSSVILLE 35.95N 85.08W
02/17/2022 M45 MPH CUMBERLAND TN ASOS
ASOS STATION KCSV CROSSVILLE MEMORIAL
AIRPORT.
1145 AM NON-TSTM WND GST CROSSVILLE 35.95N 85.03W
02/17/2022 M54 MPH CUMBERLAND TN MESONET
MESONET STATION FW2651 CROSSVILLE.
0102 PM NON-TSTM WND GST 5 E BERRY HILL 36.12N 86.68W
02/17/2022 M46 MPH DAVIDSON TN ASOS
ASOS STATION KBNA NASHVILLE INTL AIRPORT.
0200 PM NON-TSTM WND GST 4 ENE COLUMBIA 35.64N 86.98W
02/17/2022 M46 MPH MAURY TN MESONET
MESONET STATION 0505W COLUMBIA COX MIDDLE
SCHOOL.
&&
SHAMBURGERSpecial weather statement, Feb 17, 3:43 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
343 PM CST Thu Feb 17 2022
TNZ007-008-025>028-057-059-172230-
Hickman TN-Robertson TN-Williamson TN-Dickson TN-Davidson TN-
Wilson TN-Cheatham TN-Sumner TN-
343 PM CST Thu Feb 17 2022
...Strong thunderstorms will impact portions of Davidson, eastern
Dickson, western Sumner, northern Williamson, northwestern Wilson,
Cheatham, northeastern Hickman and Robertson Counties through 430 PM
CST...
At 342 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Coopertown to near Burns.
Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklin, Gallatin, Springfield, Dickson, Ashland City, Nashville,
Madison, Hendersonville, Brentwood, Mount Juliet, Goodlettsville,
White House, Millersville, Greenbrier, Nolensville, Forest Hills, Oak
Hill, Coopertown, White Bluff and Belle Meade.
This includes the following highways...
Interstate 40 between mile markers 170 and 223.
Interstate 65 between mile markers 70 and 120.
Interstate 24 between mile markers 18 and 63.
Interstate 840 between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
&&
LAT...LON 3665 8636 3599 8662 3591 8743 3643 8718
3642 8715 3644 8715 3646 8712 3647 8713
3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 2142Z 251DEG 47KT 3641 8713 3600 8733
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SchaperSpecial weather statement, Feb 17, 3:54 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
354 PM CST Thu Feb 17 2022
TNZ057>062-093>095-172245-
Hickman TN-Lawrence TN-Rutherford TN-Wayne TN-Williamson TN-Lewis TN-
Maury TN-Giles TN-Marshall TN-
354 PM CST Thu Feb 17 2022
...Strong thunderstorms will impact portions of Lewis, northeastern
Wayne, Marshall, northwestern Rutherford, northern Lawrence, Maury,
Williamson, northern Giles and eastern Hickman Counties through 445
PM CST...
At 354 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Centerville to 6 miles
northeast of Collinwood. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklin, Columbia, Lewisburg, Lawrenceburg, Pulaski, Hohenwald,
Centerville, Smyrna, Brentwood, La Vergne, Spring Hill, Nolensville,
Mount Pleasant, Thompson's Station, Summertown, Chapel Hill,
Cornersville, Eagleville, Ethridge and Lynnville.
This includes the following highways...
Interstate 65 between mile markers 13 and 70.
Interstate 24 between mile markers 64 and 69.
Interstate 840 between mile markers 7 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
&&
LAT...LON 3521 8776 3593 8740 3600 8670 3597 8662
3601 8661 3602 8651 3526 8679 3526 8683
3517 8683
TIME...MOT...LOC 2154Z 256DEG 44KT 3586 8737 3525 8768
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SchaperSpecial weather statement, Feb 17, 4:15 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
415 PM CST Thu Feb 17 2022
TNZ007>009-027>030-172300-
Robertson TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Macon TN-
Smith TN-
415 PM CST Thu Feb 17 2022
...Strong thunderstorms will impact portions of northwestern Smith,
Davidson, Sumner, northern Wilson, Macon, Trousdale and eastern
Robertson Counties through 500 PM CST...
At 414 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Portland to Bellevue. Movement was east at
60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Lebanon, Lafayette, Carthage, Hartsville, Nashville,
Madison, Hendersonville, Mount Juliet, Goodlettsville, White House,
Millersville, Cross Plains and Red Boiling Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8581 3618 8598 3604 8702 3665 8659
3663 8657 3665 8651 3665 8645
TIME...MOT...LOC 2214Z 251DEG 52KT 3660 8657 3607 8693
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
13Special weather statement, Feb 17, 4:32 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
432 PM CST Thu Feb 17 2022
TNZ027-028-059>062-075-172315-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Bedford TN-
Maury TN-Marshall TN-
432 PM CST Thu Feb 17 2022
...Strong thunderstorms will impact portions of southeastern
Davidson, northern Marshall, Rutherford, eastern Maury, eastern
Williamson, southern Wilson and northern Bedford Counties through 515
PM CST...
At 431 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Franklin to Columbia. Movement was east
at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Franklin, Columbia, Shelbyville, Smyrna, Brentwood, La
Vergne, Spring Hill, Nolensville, Forest Hills, Oak Hill, Thompson's
Station, Watertown, Walterhill, Rural Hill, Antioch, Chapel Hill,
Wartrace, Eagleville and Bell Buckle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
&&
LAT...LON 3546 8709 3607 8684 3618 8609 3616 8609
3552 8632
TIME...MOT...LOC 2231Z 263DEG 51KT 3593 8678 3550 8699
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
13Special weather statement, Feb 17, 4:33 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
433 PM CST Thu Feb 17 2022
TNZ060-061-075-095-172315-
Bedford TN-Maury TN-Giles TN-Marshall TN-
433 PM CST Thu Feb 17 2022
...Strong thunderstorms will impact portions of Marshall,
southeastern Maury, Giles and southern Bedford Counties through 515
PM CST...
At 432 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Mount Pleasant to 10
miles east of Lexington. Movement was east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shelbyville, Lewisburg, Pulaski, Ardmore, Cornersville, Wartrace,
Elkton, Minor Hill, Lynnville, Culleoka, Belfast, Goodspring,
Frankewing, Prospect and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
&&
LAT...LON 3500 8722 3507 8722 3549 8707 3554 8630
3537 8634 3535 8641 3532 8642 3533 8646
3536 8649 3535 8653 3537 8659 3533 8660
3531 8668 3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 2232Z 269DEG 40KT 3543 8704 3502 8719
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
13